MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 27IN 5-0 S/A RB-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number U202H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: h6 component code: g07002 - device not confirmed additional information provided: on the fourth attempt they were able to continue with the procedure.If further details are received at a later date a supplemental medwatch will be sent.H3 evaluation: the product was returned for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that a closed packet that pertains to product code was received for evaluation.Upon initial inspection, of the sample, no external damages were observed on the packet.Visual inspection of the unopened sample, no defects were found on the packet.The sample was opened, and the swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects, damage, or suture breakage were noted.A functional test was performed using an instron equipment and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.Note: events reported via: mw# 2210968-2023-09454 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2023 and suture was used.The suture kept breaking while attempting to load the suture on the needle driver.The were no adverse consequences for the patient.

Brand Name
GUT CHR UD 27IN 5-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18266258
Report Number2210968-2023-09453
Device Sequence Number7672519
Product Code GAL
UDI-Device Identifier10705031051126
UDI-Public10705031051126
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberU202H
Device Lot NumberTGMJCK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/22/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2023
Initial Report FDA Received Date12/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown